Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 2, 2012, 2:26 PM CDT for Lewis County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 2:26 PM CDT (19:26 UTC)
- Expired
- Aug 2, 2012, 3:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Nashville, TN
County Lewis County, TN
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836 WWUS84 KOHX 021926 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 226 PM CDT THU AUG 2 2012 TNZ058-060-094-022030- LAWRENCE-LEWIS-MAURY- 226 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS AND MAURY COUNTIES... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF HOHENWALD...MOVING EAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED ABOUT 15 MILES NORTHWEST OF LAWRENCEBURG. PEOPLE IN EASTERN LEWIS...NORTHERN LAWRENCE AND SOUTHWESTERN MAURY COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. LAT...LON 3561 8720 3535 8727 3535 8748 3560 8745 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:40 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 2, 12:40 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1240 PM CDT THU AUG 2 2012 .UPDATE...FOR AVIATION. && .AVIATION... 18Z TAFS FOR CKV/CSV/BNA...ISOLATED TO SCATTERED TSRA WILL DEVELOP IN THE HEAT OF DAY...MAINLY FROM 20Z-24Z. OTHERWISE GENERALLY LIGHT SSW WINDS AND SCT CU WILL BE OBSERVED. MORE WIDESPREAD TSRA ARE EXPECTED TO DEVELOP AND MOVE INTO THE AREA FROM THE WNW LATE NIGHT INTO FRIDAY MORNING. STRONG WIND GUSTS WILL BE THE MAIN THUNDERSTORM CONCERN AT TERMINALS. 13 && PREV DISCUSSION... /ISSUED 358 AM CDT THU AUG 2 2012/ SHORT TERM...IT WAS MOSTLY CLEAR...MILD AND MUGGY ACROSS THE MID STATE EARLY THIS MORNING. TODAY'S FORECAST LOOKS A LOT LIKE YESTERDAY'S. WEAK SURFACE BOUNDARY, THAT SERVED AS A FOCUS FOR CONVECTION ON WEDNESDAY, WILL LIKELY DO THE SAME TODAY. EXPECT IT TO BE LOCATED NEAR A CKV-TO- CSV LINE, WITH A CHANCE FOR THUNDERSTORMS SOUTH OF THIS LINE AND A SLIGHT CHANCE TO THE NORTH. CAPES WILL REMAIN HIGH SOUTH OF THE BOUNDARY AND EXPECT MODEL MOS VALUES ARE PROBABLY TOO LOW (AS THEY WERE YESTERDAY). HIGHS WILL BE VERY SIMILAR TO YESTERDAY'S, WITH HEAT INDEX VALUES OF 100 TO 104 EXPECTED OVER WESTERN AREAS. ONCE AGAIN, WE ARE CLOSE TO HEAT ADVISORY CRITERIA, BUT BELIEVE CLOUDS ASSOCIATED WITH AFTERNOON CONVECTION SHOULD KEEP TEMPERATURES FROM PUSHING TO THOSE "MAGIC" READINGS IN THE 98 TO 99 DEGREE RANGE. STILL EXPECT UPPER LEVEL SHORTWAVE TO KICK OFF AN MCS ACROSS CENTRAL AND/OR SOUTHEASTERN MISSOURI BY LATE TODAY, THEN PLOW EAST SOUTHEASTWARD TONIGHT. BELIEVE THUNDERSTORMS WILL BE LIKELY IN OUR MOST NORTHWESTERN COUNTIES BY LATE TONIGHT, WITH THUNDERSTORMS LIKELY AREA-WIDE TOMORROW. WILL PROBABLY SEE SOME PARTIAL CLEARING OVER WESTERN AREAS DURING THE AFTERNOON, AS MAJORITY OF STORMS PUSH INTO OUR EASTERN COUNTIES. AS A RESULT, HAVE GONE A FEW DEGREES ABOVE MAV MOS OVER WESTERN AREAS. ANOTHER SHORT WAVE IS EXPECTED TO SCOOT EASTWARD IN THE FLOW, ACROSS KENTUCKY, ON SATURDAY. HOWEVER, THIS DISTURBANCE LOOKS TO BE A LITTLE WEAKER AND, PERHAPS, A LITTLE FURTHER NORTH THAT THE ONE FRIDAY NIGHT. HOWEVER, KENTUCKY THUNDERSTORMS SHOULD BE CLOSE ENOUGH TO SWING SOME OUTFLOW BOUNDARIES SOUTHWARD INTO OUR NORTHERN COUNTIES. IN ADDITION, ATMOSPHERE ACROSS THE MID STATE REMAINS CHOCKED FULL OF MOISTURE AND SUPPORTIVE OF AT LEAST SCATTERED THUNDERSTORMS DURING THE DAY ON SATURDAY, AND WILL GO WITH A 50% POP AREA-WIDE. STILL LOOKS LIKE A COLD FRONT WILL BRING ANOTHER ROUND OF ORGANIZED THUNDERSTORMS ON SUNDAY AND SUNDAY EVENING, AND AM GOING WITH LIKELY POPS DURING THE DAYLIGHT HOURS ON SUNDAY. A DRYING TREND WILL ENSUE MONDAY AND TUESDAY, WITH A RETURN TO MOSTLY SUNNY WEATHER. TEMPERATURES WILL BE SEASONABLY WARM, WITH HIGHS IN THE MIDDLE 80S ALONG THE CUMBERLAND PLATEAU AND AROUND 90 OR IN THE LOWER 90S ELSEWHERE. LONG TERM...NORTHWESTERLY FLOW REMAINS ACROSS THE AREA THROUGH THE EXTENDED PERIOD, WITH MOSTLY DRY CONDITIONS EXPECTED TO HOLD THROUGH MID-WEEK AND, PERHAPS, INTO LATE WEEK AS WELL. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 2, 5:58 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 558 AM CDT THU AUG 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 558 AM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Local storm report, Aug 2, 10:34 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1034 AM CDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST TULLAHOMA 35.37N 86.22W
08/01/2012 E0 MPH COFFEE TN EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN ALL AROUND TULLAHOMA.
&&
TJOHNSTOLocal storm report, Aug 2, 10:45 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 AM CDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
08/01/2012 COFFEE TN EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN ALL AROUND TULLAHOMA.
&&
31Special weather statement, Aug 2, 2:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 226 PM CDT THU AUG 2 2012 TNZ058-060-094-022030- LAWRENCE-LEWIS-MAURY- 226 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS AND MAURY COUNTIES... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF HOHENWALD...MOVING EAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED ABOUT 15 MILES NORTHWEST OF LAWRENCEBURG. PEOPLE IN EASTERN LEWIS...NORTHERN LAWRENCE AND SOUTHWESTERN MAURY COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. LAT...LON 3561 8720 3535 8727 3535 8748 3560 8745 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 39 min |
| Aug 1, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 42 min |
| Aug 1, 8:13 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 62 min |
| Aug 1, 8:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy | 34 min |
| Aug 1, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 44 min |
| Aug 2, 4:53 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 37 min |
| Aug 2, 5:31 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 59 min |
| Aug 2, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 41 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.